MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "on (b)(6) 2024, the doctor found the swg kinked during use on the patient.It was difficult to advance.They changed a new one to resolve the issue." there was no medical intervention required.The patient's current condition is reported as "fine.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheterization device for analysis.No definite signs of use were observed.Visual and microscopic examination revealed two kinks towards the distal end of the guide wire.Microscopic examination confirmed the damage.The kink created resistance when being inserted through the cannula.The distal weld was present and appeared full and spherical.No other defects or anomalies were observed with any other portion of the catheterization device.Functional testing was performed based on the instructions for use (ifu).The ifu provided with this kit states, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle".The returned guide wire was advanced into the needle cannula.Slight resistance was initially encountered at the proximal opening due to the kinking.Once inserted, the guide wire passed completely through the cannula with little to no resistance.The test was repeated with a lab inventory guide wire.The guide wire advanced with no resistance at any portion of the cannula.Manufacturing was contacted as part of this complaint.They confirmed that this is a verified teleflex issue via a previously opened capa.The manufacturing dates for the lot#s in question occurred prior to the capa implementation (07-oct-2024).A device history record review was performed, and a relevant finding was identified.Non-conformances were initiated to address the issue of "arterial-swg/needle resistance, kinked" and "arterial-swg kinked in package/prior to use" (respectively).Further analysis confirmed that the kinking is consistent with the kinking involved with this complaint; however, no other defects or anomalies were observed to verify it is the same manufacturing defect.The reported event was confirmed through complaint investigation of the returned sample.Visual analysis revealed kinking on the guide wire.The nature of the kinking prior to use indicates that resistance was met during initial deployment of the guide wire.A capa was previously implemented to address this issue.The capa investigation determined that the root cause is manufacturing related.The relevant lots within the reported kit were manufactured (august 2022) prior to the implementation of the corrective action (october 2024).Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "on (b)(6) 2024, the doctor found the swg kinked during use on the patient.It was difficult to advance.They changed a new one to resolve the issue." there was no medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20754951
Report Number9680794-2024-01191
Device Sequence Number21148339
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)220818(17)270731(10)14F22H0092(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04122
Device Lot Number14F22H0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown